MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG GAV SYSTEM W.SPRUNG RESERVOIR 5/30; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG GAV SYSTEM W.SPRUNG RESERVOIR 5/30; HYDROCEPHALUS MANAGEMENT
Model Number FV346T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a gav system (part # fv346t) was implanted during a procedure performed on an unknown date.According to the complainant, the valve was believed to be operated in over-drainage.The ventricles of the patient were narrowed.The patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Although requested, no further information has been made available.The same event: medwatch # 3004721439-2021-00093.
 
Event or Problem Description
Investigation is done.
 
Additional Manufacturer Narrative
Manufacturing and quality control data the gav® was manufactured by a qualified employee in september 2009.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The valve has a fixed pressure of 5 cmh2o in the horizontal and 30 cmh2o in the vertical position.The valve was inspected as article fv346t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Visual inspection significant blood and tissue residue and a rupture in the catheter.Permeability test a permeability test has indicated that the valve has a blockage.Results it should be noted that the product was received dry (i.E.Not submersed in liquid as recommended).The investigation of dry items is not significant due to the affect dry deposits of liquor and blood can have on product performance.In spite of this, we have investigated the valve to the best of our abilities.First, we performed a visual inspection of the gav®.Significant blood and tissue residue and a rupture in the catheter.Next, we tested the permeability of the valve.The valve was shown to have a blockage.Finally, we have dismantled the valve.There were no visible deposits observed inside the valve.Based on our investigation, we have detected the presence of occlusion in the valve.Likely due to dried not visible deposits inside the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
GAV SYSTEM W.SPRUNG RESERVOIR 5/30
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11720502
Report Number3004721439-2021-00094
Device Sequence Number14459628
Product Code JXG
UDI-Device Identifier04041906131524
UDI-Public4041906131524
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K031303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV346T
Device Catalogue NumberFV346T
Device Lot Number20009749
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;